Medical Questions > Mental Health > Depression Forum

Antidepressants possible reason as to my weight gain?

Hi, I'm just curious as it's something that is causing me even more distress...
I have been on antidepressants for over a year now: Citalopram for 7 months and then Sertraline for another 7 months. My usual average weight is about 8 and a half stone. I'm a 5"1 19yo female. If there was ever points in which I didn't eat the right foods or didn't do as much exercise the heaviest weight I ever was was 9 and a half st. However in this past year taking these medications, I am now 10st 12, and no matter whether I eat healthy, exercise... I am struggling to lose it. I'm maintaining it and if anything, putting more weight on. My question is if it is possible that my medication is the reason as to my weight gain? Or could it be something else I haven't considered?
Thank you.
Did you find this post helpful?
|
Quick Reply
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....